Alert archive / Wisconsin / Wind Chill Advisories in 2019

Wind Chill Advisory 9, NWS Green Bay, WI

March 4, 201910 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Mar 4, 2019, 2:35 PM CST for 10 counties in Wisconsin. It took effect at Mar 5, 2019, 1:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2019, 2:35 PM CST (20:35 UTC)
In effect from
Mar 5, 2019, 1:00 AM CST
Expired
Mar 5, 2019, 9:00 AM CST
In force
8 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 122 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

922 
WWUS43 KGRB 042035
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
235 PM CST Mon Mar 4 2019

...BITTERLY COLD WIND CHILLS EXPECTED AGAIN LATE TONIGHT INTO 
TUESDAY MORNING...

.Bitterly cold wind chills to around 25 below zero are expected 
again late tonight into Tuesday morning across north-central and
far northeast Wisconsin. 

WIZ005-010>013-018>021-030-050445-
/O.NEW.KGRB.WC.Y.0009.190305T0700Z-190305T1500Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, and Wausau
235 PM CST Mon Mar 4 2019

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM CST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero expected.

* WHERE...Portions of central, north central and northeast 
  Wisconsin.

* WHEN...From 1 AM to 9 AM CST Tuesday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
Eckberg
3 follow-up statements
265 
WWUS43 KGRB 050426
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
1026 PM CST Mon Mar 4 2019

...BITTERLY COLD WIND CHILLS EXPECTED AGAIN LATE TONIGHT INTO
TUESDAY MORNING...

.Bitterly cold wind chills to around 25 below zero are expected
again late tonight into Tuesday morning across north-central and
far northeast Wisconsin.

WIZ005-010>013-018>021-030-051230-
/O.CON.KGRB.WC.Y.0009.190305T0700Z-190305T1500Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, and Wausau
1026 PM CST Mon Mar 4 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero expected.

* WHERE...Portions of central, north central and northeast 
  Wisconsin.

* WHEN...From 1 AM to 9 AM CST Tuesday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

Kurimski
782 
WWUS43 KGRB 050923
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
323 AM CST Tue Mar 5 2019

...BITTERLY COLD WIND CHILLS EXPECTED AGAIN THIS MORNING...

.Bitterly cold wind chills as cold as 20 to 30 below zero are 
expected across north central and far northeast Wisconsin through
mid-morning.

WIZ005-010>013-018>021-030-051500-
/O.CON.KGRB.WC.Y.0009.000000T0000Z-190305T1500Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, and Wausau
323 AM CST Tue Mar 5 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. Wind chills as low as 20
  to 30 below zero expected.

* WHERE...Portions of central, north central and northeast 
  Wisconsin.

* WHEN...through 9 AM CST Tuesday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 20 to 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
Kieckbusch
358 
WWUS43 KGRB 051505
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
905 AM CST Tue Mar 5 2019

...WIND CHILL READINGS IMPROVING THIS MORNING...

.Wind chill readings will continue to improve into the single
digits below zero this afternoon despite gusty west winds.

WIZ005-010>013-018>021-030-051615-
/O.EXP.KGRB.WC.Y.0009.000000T0000Z-190305T1500Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, and Wausau
905 AM CST Tue Mar 5 2019

...WIND CHILL ADVISORY HAS EXPIRED...

Wind chill readings have risen above 20 below zero this morning,
thus the wind chill advisory was allowed to expire. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Mar 4, 2:35 PM CST, 0 minutes earlier.

Area forecast discussion, Mar 4, 2:35 PM CST, 0 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Green Bay WI
235 PM CST Mon Mar 4 2019

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 218 PM CST Mon Mar 4 2019

Skies were partly to mostly sunny across the region this afternoon.
Temperatures were only in the single digits above zero with wind
chills of 10 below to 20 below.

Main concern for tonight will be the chances of light snow and
bitterly cold wind chills. An upper level disturbance along with
500mb trough will swing across the area tonight, bringing a chance
of snow showers or flurries with the passage of the system.
Although any accumulation of snow will be less than an inch, the
light snow may lead to slick spots on roads and bridges for
motorist. Later tonight, temperatures are expected to plunge
below zero across the north. Based on what happened the last few
nights, went lower than guidance as there has been a strong warm
bias on the numerical guidance. The combination of the winds
and bitterly cold temperatures will cause wind chill readings
to drop into the 20 below to 30 below range across north-central
and far northeast Wisconsin. Will post a wind chill advisory
from 1 am to 9 am on Tuesday since we will meet criteria (20
below) for several hours.

On Tuesday, there will be some moderation in temperatures with
highs from 11 to 17. Based on temperatures upstream and
coordination with surrounding offices, went a few degrees
colder than guidance for highs. Also, models indicated moisture
and steep low level lapse rates to include a chance of snow
showers or flurries during the day. Activity will probably get
started across the north first and then develop/move into
northeast Wisconsin during the afternoon. It will be blustery as
well with west winds of 15 to 25 mph with a few gusts to 30 mph.
The gusty winds may cause some blowing and drifting of the snow.
North-south roads will be most susceptible to the blowing and
drifting snow.

.LONG TERM...Tuesday Night Through Monday
Issued at 218 PM CST Mon Mar 4 2019

The main foci for the long term are the temperature trends through
the work week and the system that will impact the region during
the weekend as the ridge over the western US breaks down.

Tuesday night into Wednesday, a mostly saturated layer near the
surface should help keep cloud cover in place overnight. A weak
shortwave will pass over the region Wednesday afternoon which
could shake just a few flakes from the clouds, thus added some
flurries to Wednesday afternoon. No new accumulations are expected.
The bulk of clearing skies will arrive Wednesday night into
Thursday. For both nights, any clearing will bring temperatures
down rapidly, and with the colder air mass in place, brought
temperatures down from initial guidance, especially for Wednesday
night.

The high pressure system will then linger in the region through
Saturday morning, keeping colder than normal temperatures in place
across the region. As the ridge to the west breaks down, a low
pressure system will eject northeastwards towards the region
Saturday afternoon into Sunday. The track of this system is still
uncertain, but it will likely impact the region. Currently
expected precipitation to be predominantly snow, but with
temperatures rising into the 30s over the day, and 850mb temps
hovering around 0-2 degrees C, can't rule out a brief period of
rain or mixed precipitation at this time. Details on this system
will become more clear as we get closer, so stayed tuned.

Temperatures will be well below normal for the work week and rise
to near normal over the weekend into the beginning of next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1121 AM CST Mon Mar 4 2019

VFR conditions will continue this afternoon, the only exception
will be across far north-central Wisconsin where a chance of snow
showers and low clouds could produce MVFR CIGS/VSBYs. For tonight,
an upper level disturbance will sweep across the area bringing
a chance of snow showers or flurries to the entire area, along
with a brief period of MVFR CIGS. Wind gusts of 15 to 20 knots
can be expected this afternoon, and gusts around 25 knots after
15z on Monday into Monday afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from 1 AM to 9 AM CST Tuesday for WIZ005-
010>013-018>021-030.
&&

SHORT TERM.....Eckberg
LONG TERM......Uhlmann
AVIATION.......Eckberg
Hazardous weather outlook, Mar 4, 2:18 PM CST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
218 PM CST Mon Mar 4 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
218 PM CST Mon Mar 4 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Bitterly cold wind chills down to around 25 below zero are
expected late tonight into Tuesday morning across north-central
and far northeast Wisconsin. Wind chill readings this low can
produce frost bite on exposed skin within 20 to 30 minutes.

Snow showers may leave a light coating of snow on area roads
and bridges, resulting in slippery conditions for motorists.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Gusty west winds may create areas of blowing and drifting snow
during the day Tuesday, creating slick spots and poor visibilities
in some areas. North-south roads will be most susceptible to the
blowing and drifting of the snow.

Wind chills will likely drop well below zero each night through
Thursday night.

A storm system could bring wintry weather back to the region next
weekend. Considerable uncertainty exists with this possible storm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight or Tuesday.

LMZ521-522-541>543-052030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
218 PM CST Mon Mar 4 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

The probability for widespread hazardous weather is low.

Eckberg/Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:52 PM CSTSmall Craft AdvisoryGRB29 hr

Nearby

Wind Chill Advisories in Wisconsin, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.